Jump to content

cymbalta anyone?


dianaD
 Share

Recommended Posts

Hi.

Well, from what I've read, Cymbalta is the way to go with hyperadrenergic POTS. I'm going to ask my doc for it, but I was curious if anyone here is on it? Any luck?

I think somebody else mentioned it, but it seems weird that it would be good for hyperadrenergics if it slows the uptake of norepi. Don't we already had too much norepi floating around?

I appreciate any info you have.

Beta blocker just aren't doing it for me.

Thanks!

Link to comment
Share on other sites

Diana,

I'm waiting to understand or hear from someone the question you asked. I asked it under another thread, and that is why would we try to inhibit reuptake if we have too much NE?

Where did you find out that Cymbalta may be the way to go?

Link to comment
Share on other sites

Hello,

This is my understanding.

If it slows down the uptake of norepinephrine......that means when our adrenal glands puts out too much norepinephrine because we are hyperadrenergic........the receptors that receive it and put it too work in our nervous system dont take up as much as they would without Cymbalta.....this way we don't get the rush of norepinephrine that causes the fright/flight reaction. Does that make sense?

Link to comment
Share on other sites

Diana,

It certainly wasn't me that brought up the Cymbalta though I participated in the "Grubb" discussion.

Marli,

Sounds good to me except, I don't understand the catecholamines;specifically, I thought it was the adrenaline that causes "fight or flight", and the noradrenaline (norepi) does something else.

And the hyperadrenergic folks have too much norepinephrine in their blood.

I sure hope we find out something. My report from NIH shows a 699 score of norepi after a 5 minute tilt when it's not supposed to go above 400 something, and hypertension.

I do NOT get fight or flight. It's been shown by an insulin tolerance test (forced low blood sugar), that my adrenals do NOT produce what they would expect under stress. Normal people get shaky and weird when having low blood sugar (from the production of adrenaline, I assume). I didn't get the shaky part.

I can't wait for Michelle to get some answers.

Link to comment
Share on other sites

Hi,

I've been thinking of trying Cymbalta also. My doctor and psychologist agree it's worth a trial. My understanding is with hyperadrengeric POTS, we have high levels of norepinephrine in our circulating system. Cymbalta has no effect on that. It works on our central nervous system which is entirely different. Once the brain receptors are full of seratonin and norepinephrine we shouldn't get the surges. :o

I've talked to few pharmacists as I am afraid it will increase my anxiety. They have all said they thought it would make me sleepy at first. At this point I guess anything is worth a try. But just thinking of popping a new pill gives me anxiety. :( The lowest dose is 20mg and you can't open the capsule and pour half out (already asked the pharmacist that one). He said it may have a tendency to raise BP :o

Still thinking

Dawn

Link to comment
Share on other sites

I have used cymbalta for a year and a half and have found it to be helpful. I do not know if I am hyperandregeric yet but I when I got off cymbalta to come to Vanderbilt I definitly felt like my adrenilin was pumping full blast at night and I have had only one night in the past 3 weeks where I can say I got a full nights rest. Also cymbalta has a pain reducer in it to take away the pain from neuropathies. Before I was on it I had intense stinging on my legs,arms and trunk. While on it no pain. Now that I am off it I have burning and stinging on the trunk and head. The muscles in my back also did not feel as knotted on cymbalta, so it could help that, in fact I know of one fibromyalgia patient that is being treated with cymbalta. So in short my experience has been positive, if you take it discuss with your dr. the best way to start and how long you should wait to see the benefits (usually 5 to 10 days). Also discuss how to get off it if you have been on it for a while because from personal experience I found that there are withdrawal symptoms.

Link to comment
Share on other sites

I have some cymbalta here. Prescribed by Beverly and Dr. Grubb. I trust them that they know more about POTS than I do (I would not say that about most doctors!). They want me to try it, even though I did not have a good response to paxil, lexapro, prozac, or wellbutrin. They explained to me that cymbalta is both an SSRI and a norepi reuptake inhibitor.

Dr. Grubb refered to my POTS as beta sensitivity type.

I have the same question as the rest of you. If one already has too much norpei floating around then why prescribe a drug that will cause more?

Dr. Grubb knows I have POTS and he prescribed it for me. And Beverly has urged me to try it and I have told her I did not do well with the SSRIs or Wellbutrin. Her answer was that Cymbalta is balanced.

I need to get a blood test for liver function before I can try it. Wellbutrin pushed my liver values up. So Beverly prescribed a baseline blood test before trying the cymbalta and then another blood test every 2 months. I feel like that makes at least that part of it safe for me to try.

If anyone else has a good explanation, please share.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...